Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 158, NWS Birmingham, AL

July 17, 2017Blount County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 17, 2017, 6:03 PM CDT for Blount County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2017, 6:03 PM CDT (23:03 UTC)
Expired
Jul 17, 2017, 6:30 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Blount County, AL

The radar

The Birmingham radar (KBMX), 94 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WUUS54 KBMX 172303
SVRBMX
ALC009-172330-
/O.NEW.KBMX.SV.W.0158.170717T2303Z-170717T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
603 PM CDT MON JUL 17 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Central Blount County in Alabama...

* Until 630 PM CDT

* At 603 PM CDT, a severe thunderstorm was located over Nectar, or
  near Cleveland, moving southwest at 5 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Fairview,
  Hayden, Nectar, Rosa, Blount Springs, Bangor, Easley, Chamblees
  Mill, Remlap, Fowler Spring and Clear Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3402 8648 3381 8661 3394 8683 3394 8682
      3396 8682 3395 8679 3403 8672 3403 8670
      3406 8671 3405 8668 3408 8670 3409 8669
      3408 8669 3409 8666 3412 8664
TIME...MOT...LOC 2303Z 036DEG 5KT 3402 8663 

HAIL...0.75IN
WIND...60MPH
 
$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:06 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 17, 3:06 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
306 PM CDT Mon Jul 17 2017

.SHORT TERM...
Through Tonight.

An upper trof axis was located across south Alabama. A little
more convective development has occurred on the back side of the
trof than expected. Clusters of thunderstorms have developed along
the I-20 and I-22 corridors, moving slowly southwest. More thunderstorm
activity was concentrated south of I-85, just south of the upper
trof axis. All the activity will decrease in coverage during the
evening hours, with only isolated activity expected by 9 pm.

58/rose

.LONG TERM...
Tuesday through Monday.

On Tuesday, the upper low and trough begin to shift eastward as
upper-level ridging builds in across the Great Plains. We could see
some scattered shower/storm activity in the southern counties thanks
to some lift from whatever is left of the weak frontal boundary by
the time Tuesday afternoon rolls around. Have only mentioned roughly
30% coverage, but it's possible that we could see less.

A high pressure system remains in place through the upcoming week
and only slides eastward slightly by the upcoming weekend. Since
there won't be much of a pressure gradient across the region, expect
winds to remain fairly weak. The upper level ridging builds eastward
through the Plains and into Western TN by Thursday before being
directly over Northern AL by Friday afternoon. Expect the synoptic
scale subsidence to limit convection across the area, helping high
temperatures warm well above normal. NAEFS, GEFs, and ENS all point
to an anomalous pattern moving through the region. 1000-850mb
thickness values in both the GFS and ECMWF are in the 1440-1445m
range, which would support air temps in the upper 90s, approaching
100 on Thursday, Friday, and Saturday. The GFS has highs reaching
triple digits while the ECMWF is somewhat lower, "only" putting
highs in the upper 90s. The good news is that the abundant soil
moisture area-wide could help moderate the temps slightly, but
unfortunately, that won't help the heat indices, which could exceed
105 in some areas. I have the forecast highs reaching upper 90s,
which is more in line with the EC and is better supported given the
thickness values. Have increased confidence in the HWO for heat risk
on Friday due to the upper-level ridge becoming more centered over
us. Have also added a low confidence mention in the HWO for
Saturday in addition to Thursday, which is already mentioned.

The upper and lower level ridging shifts eastward Sunday into
Monday, lowering the thickness values to a more typical range.
Expect near normal highs to return in the second half of the
weekend.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Convection today should be more typical of a summertime pattern.
An upper trof was located near the I-85 corridor, but little
forcing was evident ahead of the trof axis, just deeper moisture.
Best chance of storms this afternoon will be at KTOI and included
a tempo group for tstm. Elsewhere, handled convection with VCTS.
The surface pressure pattern is very weak and surface winds will
be variable at less than 5 knots during the day and calm at night.
Tstms should dissipate by 03z. Forecasting low clouds during the
late night and early morning hours has been difficult in this
pattern. Models suggest low level moisture will be highest across
south Alabama tonight, and forecast IFR cigs only at KMGM and
KTOI.

58/rose

&&

.FIRE WEATHER...

Isolated to scattered summertime showers and thunderstorms are
expected this afternoon into tonight with best chances in the
southeastern counties. Rain chances decrease towards the middle of
the week. There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  91  71  92  70 /  20  20  10  10   0
Anniston    71  89  72  91  72 /  20  20  10  10   0
Birmingham  72  90  74  92  74 /  20  20  10  10   0
Tuscaloosa  73  92  74  93  74 /  20  20  10  20  10
Calera      72  90  73  92  73 /  20  30  10  20   0
Auburn      71  87  73  90  73 /  30  30  10  20  10
Montgomery  73  91  74  94  75 /  30  30  10  20  10
Troy        71  89  72  92  72 /  30  40  10  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 17, 4:14 AM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
414 AM CDT Mon Jul 17 2017

ALZ011>015-017>050-181215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
414 AM CDT Mon Jul 17 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

High temperatures are forecast to be in the mid to upper 90s on
Thursday, Friday, and Saturday. Heat indices could exceed 105 across
western Alabama.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
anticipated at this time.

In the hours before

Local storm report, Jul 17, 5:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     1 SSE NOCCALULA FALLS   34.03N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON TYLER STREET.

&&

MAL
Local storm report, Jul 17, 5:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     1 WNW WALNUT GROVE      34.07N 86.30W
07/17/2017                   ETOWAH             AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND WALNUT
            GROVE.

&&

MAL
Local storm report, Jul 17, 5:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     1 SW MOUNTAIN BROOK     33.49N 86.77W
07/17/2017                   JEFFERSON          AL   PUBLIC

            A LARGE TREE DOWN AND BLOCKING THE ROAD AT
            MONTEVALLO ROAD AND OVERHILL ROAD.

&&

MAL
Local storm report, Jul 17, 5:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 WNW CAHABA HEIGHTS    33.47N 86.75W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON OVERTON ROAD.

&&

MAL
Local storm report, Jul 17, 5:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 W BALD ROCK           33.60N 86.46W
07/17/2017                   ST. CLAIR          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN NEAR MOODY.

0230 PM     TSTM WND DMG     2 W BALD ROCK           33.60N 86.46W
07/17/2017                   ST. CLAIR          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN NEAR MOODY.

0317 PM     TSTM WND DMG     LIBERTY PARK            33.49N 86.71W
07/17/2017                   JEFFERSON          AL   PUBLIC

            POWER LINES WERE BLOWN DOWN ON NORTH RIVER
            ROAD.

0317 PM     TSTM WND DMG     1 SE SAMFORD UNIVERSITY 33.45N 86.78W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES BLOWN DOWN ON SUNSET DRIVE.

0317 PM     TSTM WND DMG     1 NNE VESTAVIA HILLS    33.45N 86.78W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES BLOWN DOWN ON SUNSET DRIVE.

0317 PM     TSTM WND DMG     1 NNW LIBERTY PARK      33.49N 86.71W
07/17/2017                   JEFFERSON          AL   PUBLIC

            POWER LINES WERE BLOWN DOWN ON NORTH RIVER
            ROAD.

0320 PM     TSTM WND DMG     1 SW MOUNTAIN BROOK     33.49N 86.77W
07/17/2017                   JEFFERSON          AL   PUBLIC

            A LARGE TREE DOWN AND BLOCKING THE ROAD AT
            MONTEVALLO ROAD AND OVERHILL ROAD.

0320 PM     TSTM WND DMG     1 NNW VESTAVIA HILLS    33.44N 86.79W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES BLOWN DOWN ON SOUTHRIDGE DRIVE.

0320 PM     TSTM WND DMG     VESTAVIA HILLS          33.44N 86.79W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES BLOWN DOWN ON SOUTHRIDGE DRIVE.

0320 PM     TSTM WND DMG     1 SW MOUNTAIN BROOK     33.49N 86.77W
07/17/2017                   JEFFERSON          AL   PUBLIC

            A LARGE TREE DOWN AND BLOCKING THE ROAD AT
            MONTEVALLO ROAD AND OVERHILL ROAD.

0322 PM     TSTM WND DMG     1 WNW CAHABA HEIGHTS    33.47N 86.75W
07/17/2017                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON OVERTON ROAD.

0326 PM     TSTM WND DMG     2 WNW CEDAR BLUFF       34.24N 85.63W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN ON CR 44, CR
            698, AND CR 102 NEAR CEDAR BLUFF.

0326 PM     TSTM WND DMG     2 NW CEDAR BLUFF        34.24N 85.63W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN ON CR 44, CR
            698, AND CR 102 NEAR CEDAR BLUFF.

0332 PM     HAIL             1 WSW THE SUMMIT        33.44N 86.74W
07/17/2017  E0.25 INCH       JEFFERSON          AL   PUBLIC

0332 PM     HAIL             1 SW THE SUMMIT         33.44N 86.74W
07/17/2017  E0.25 INCH       JEFFERSON          AL   PUBLIC

0336 PM     HAIL             1 S SAMFORD UNIVERSITY  33.45N 86.79W
07/17/2017  E0.25 INCH       JEFFERSON          AL   PUBLIC

0336 PM     TSTM WND DMG     1 WNW VESTAVIA HILLS    33.44N 86.80W
07/17/2017                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ON INDIAN HILLS ROAD AND MISSION
            ROAD.

0336 PM     TSTM WND DMG     1 WNW VESTAVIA HILLS    33.44N 86.80W
07/17/2017                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ON INDIAN HILLS ROAD AND MISSION
            ROAD.

0336 PM     HAIL             1 S SAMFORD UNIVERSITY  33.45N 86.79W
07/17/2017  E0.25 INCH       JEFFERSON          AL   PUBLIC

0340 PM     HAIL             SAND ROCK               34.24N 85.77W
07/17/2017  E0.25 INCH       CHEROKEE           AL   PUBLIC

0340 PM     HAIL             SAND ROCK               34.24N 85.77W
07/17/2017  E0.25 INCH       CHEROKEE           AL   PUBLIC

0343 PM     TSTM WND DMG     2 NNW LEESBURG          34.21N 85.79W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN NEAR THE
            INTERSECTION OF CR 70 AND CR 36 NEAR SAND
            ROCK.

0343 PM     TSTM WND DMG     SAND ROCK               34.25N 85.77W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE BLOWN DOWN ON
            SAND ROCK AVENUE.

0343 PM     TSTM WND DMG     SAND ROCK               34.25N 85.77W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE BLOWN DOWN ON
            SAND ROCK AVENUE.

0343 PM     TSTM WND DMG     2 NNW LEESBURG          34.21N 85.79W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN NEAR THE
            INTERSECTION OF CR 70 AND CR 36 NEAR SAND
            ROCK.

0400 PM     TSTM WND DMG     1 WNW SLACKLAND         34.13N 85.84W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING A LANE ON US HIGHWAY 411
            NEAR THE ETOWAH AND CHEROKEE COUNTY LINE.

0400 PM     TSTM WND DMG     1 WNW SLACKLAND         34.13N 85.84W
07/17/2017                   CHEROKEE           AL   EMERGENCY MNGR

            TREES DOWN BLOCKING A LANE ON US HIGHWAY 411
            NEAR THE ETOWAH AND CHEROKEE COUNTY LINE.

0430 PM     TSTM WND DMG     2 S WILSONIA            34.07N 85.91W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE AND POWER LINES DOWN ON ROSS
            DRIVE AND COATES BEND ROAD.

0430 PM     TSTM WND DMG     2 S WILSONIA            34.07N 85.91W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE AND POWER LINES DOWN ON ROSS
            DRIVE AND COATES BEND ROAD.

0439 PM     TSTM WND DMG     GOODYEAR-GADSDEN        34.01N 85.98W
07/17/2017                   ETOWAH             AL   PUBLIC

            TREE DOWN ON EAST MEIGHAN BLVD BLOCKING A
            LANE.

0439 PM     TSTM WND DMG     GOODYEAR-GADSDEN        34.01N 85.98W
07/17/2017                   ETOWAH             AL   PUBLIC

            TREE DOWN ON EAST MEIGHAN BLVD BLOCKING A
            LANE.

0442 PM     TSTM WND DMG     1 NW GADSDEN            34.02N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE AND SEVERAL POWER POLES KNOCKED
            DOWN ON TUSCALOOSA AVENUE.

0442 PM     TSTM WND DMG     1 WNW GADSDEN           34.02N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE AND SEVERAL POWER POLES KNOCKED
            DOWN ON TUSCALOOSA AVENUE.

0444 PM     TSTM WND DMG     1 NW GADSDEN            34.02N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT 12TH STREET
            AND ALABAMA AVENUE.

0444 PM     TSTM WND DMG     1 WNW GADSDEN           34.02N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT 12TH STREET
            AND ALABAMA AVENUE.

0448 PM     TSTM WND DMG     2 W BALD ROCK           33.60N 86.46W
07/17/2017                   ST. CLAIR          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN NEAR MOODY.

0512 PM     TSTM WND DMG     1 WNW WALNUT GROVE      34.07N 86.30W
07/17/2017                   ETOWAH             AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND WALNUT
            GROVE.

0512 PM     TSTM WND DMG     1 WNW WALNUT GROVE      34.07N 86.30W
07/17/2017                   ETOWAH             AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND WALNUT
            GROVE.

0527 PM     HAIL             SNEAD                   34.12N 86.39W
07/17/2017  E0.25 INCH       BLOUNT             AL   PUBLIC

            AND WINDS OF 40-45MPH.

0527 PM     HAIL             SNEAD                   34.12N 86.39W
07/17/2017  E0.25 INCH       BLOUNT             AL   PUBLIC

            AND WINDS OF 40-45MPH.

0531 PM     TSTM WND DMG     1 SSE NOCCALULA FALLS   34.03N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON TYLER STREET.

0531 PM     TSTM WND DMG     1 SE NOCCALULA FALLS    34.03N 86.02W
07/17/2017                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON TYLER STREET.

&&
Special weather statement, Jul 17, 6:00 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CDT MON JUL 17 2017

ALZ017-172345-
Blount AL-
600 PM CDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 645
PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nectar, or near Cleveland, moving southwest at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Fairview,
Hayden, Nectar, Rosa, Blount Springs, Bangor, Easley, Chamblees Mill,
Remlap, Fowler Spring and Clear Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3402 8648 3381 8661 3394 8683 3396 8682
      3395 8679 3397 8678 3397 8677 3399 8676
      3400 8674 3403 8672 3403 8670 3406 8671
      3405 8668 3408 8670 3409 8669 3408 8669
      3409 8666 3412 8664
TIME...MOT...LOC 2300Z 036DEG 5KT 3402 8663

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:55 PM CDTSpecial Weather StatementBMXJefferson35 min
Jul 17, 3:13 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby32 min
Jul 17, 3:26 PM CDTAreal Flood AdvisoryBMXJefferson2 hr
Jul 17, 3:37 PM CDTSpecial Weather StatementBMXCherokee38 min
Jul 17, 3:42 PM CDTSpecial Weather StatementBMXRandolph33 min
Jul 17, 3:45 PM CDTSpecial Weather StatementBMXShelby45 min
Jul 17, 4:05 PM CDTSpecial Weather StatementBMXEtowah40 min
Jul 17, 4:29 PM CDTSpecial Weather StatementBMXTallapoosa46 min
Jul 17, 5:04 PM CDTSpecial Weather StatementBMXEtowah26 min
Jul 17, 5:07 PM CDTSpecial Weather StatementBMXMacon38 min
Jul 17, 5:26 PM CDTSpecial Weather StatementBMXBlount49 min
Jul 17, 6:00 PM CDTSpecial Weather StatementBMXBlount45 min
Jul 17, 6:16 PM CDTSpecial Weather StatementBMXElmore29 min
Jul 17, 6:50 PM CDTSpecial Weather StatementBMXChilton25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.